I have had the Nexplanon in for over a month now….

….when me and my partner have sex he ejaculates inside me then usually after 2 or 3 days I bleed for a week. Is this because he cums inside me?

That is a great question! Lets talk a little bit about the Nexplanon.

The Nexplanon is a single matchstick-sized rod that is placed underneath the skin in your upper arm. A nurse or doctor inserts the rod. Once inserted, the rod releases hormones gradually for up to three years. The Nexplanon is 99% effective after someone has had it for 1 week.

It is also important to know that a very common side effect of the Nexplanon can be irregular bleeding. Some people lose their period completely; some have irregular spotting, and some people bleed more regularly.

The reason this happens is because Nexplanon contains the hormone Progesterone, which over time stops the uterine lining from building up. Sometimes it will still build up and then shed. This is why someone may not have a period, or may have irregular bleeding. This is completely okay and healthy. So it is likely the bleeding is a side effect from your Nexplanon.

Remember, hormonal forms of birth control like the Nexplanon do not reduce the risk of STIs, only condoms and dental dams can do this.

If you want to discuss your bleeding with a medical provider you can call Teen Clinic to make an appointment at 303-442-5160